MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802783
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that non-reproducible, higher than expected vitros troponin i es (tropi es) results were obtained from seven different patient samples tested using vitros tropi es reagent lot: 6210 tested on a vitros 3600 immunodiagnostic system.The most likely assignable cause was an instrument-related performance issue.The customer could not complete a diagnostic vitros tropi es within-run precision test that is used to assess instrument performance due to the generation of the following analyzer condition code: pes-603: final ww - wash volume exceeded limit the condition code indicates an issue where insufficient or excess immunowash fluid was dispensed, which could affect vitros tropi es results.An ortho field engineer (fe) went on site to investigate the performance of the vitros 3600 immunodiagnostic system.The ortho fe found abnormal leakage during the final well wash procedure and poor repeatability of the z-axis well wash arm.The ortho fe replaced the z-axis motor and flow valve.The service actions performed by the ortho fe returned the vitros 3600 immunodiagnostics system to expected performance.Historical quality control results indicated acceptable accuracy and precision using vitros tropi es reagent lot: 6210 within the timeframe of the event.Therefore, it is unlikely a reagent-related performance issue contributed to the event.However, the customer does not process a quality control fluid with a troponin i concentration at, or below the url.Therefore, the performance of the vitros tropi es reagent lot: 6210 at, or below the url concentration of 0.034 ng/ml cannot be determined and a reagent issue could not be entirely ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros tropi es reagent lot: 6210.Pre-analytical sample processing could not be ruled out as a contributing factor.The customer was not adhering to the sample collection device manufacturers recommendations for sample centrifugation.It is likely that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected vitros troponin i es (tropi es) results were obtained from seven different patient samples tested using vitros tropi es reagent lot: 6210 tested on a vitros 3600 immunodiagnostic system.Patient 1 sample result of 0.276 ng/ml vs.The expected result of <0.0123 ng/ml patient 2 sample result of 0.718 ng/ml vs.The expected result of <0.012 ng/ml patient 3 sample result of 1.410 ng/ml vs.The expected result of <0.0123 ng/ml patient 4 sample result of 2.330 ng/ml vs.The expected result of <0.012 ng/ml patient 5 sample result of 1.570 ng/ml vs.The expected result of <0.012 ng/ml patient 6 sample result of 1.960 ng/ml vs.The expected result of <0.012 ng/ml patient 8 sample result of 0.173 ng/ml vs.The expected result of 0.017 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected, non-reproducible vitros tropi es result obtained from all seven samples were reported outside the laboratory, however, the physicians questioned the results prior to taking any action.Corrected reports were issued and there was no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS 3600 IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24248774
Report Number1319681-2026-00002
Device Sequence Number12843686
Product Code JJE
UDI-Device Identifier10758750002979
UDI-Public(01)10758750002979
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown